MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009660J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure in haemodynamics the abbott guide wire separated inside the artery of the patient.No additional information was provided.
 
Additional Manufacturer Narrative
B3: date of event estimated as 2/15/2023.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Additional Manufacturer Narrative
H6: health effect clinical code 2687 and 4614 were removed / codes 1528, 4624 and 4582 were added.D09, h3: correction - it was initially reported that the device would be returned for analysis.Subsequent information revealed that the device was discarded and is not available for evaluation.The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the guide wire interacted with the patient¿s anatomy during removal, resulting in the difficulty encountered during removal.Manipulation of the wire, during its interaction with the anatomy, likely contributed to the reported material separation.The separated portion of the wire was surgically removed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the initially filed reports, additional information was provided.It was reported the procedure was to treat a tortuous lesion in the right radial artery.During removal of the bmw universal guide wire, resistance was met with the anatomy due to a severe spasm and the guide wire separated.The separated portion of the guide wire was surgically removed.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18855096
Report Number2024168-2024-02878
Device Sequence Number3338518
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public(01)08717648065866(17)250731(10)3081771
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1009660J
Device Lot Number3081771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown